Alert archive / Georgia / Tornado Warnings in 2006
Tornado Warning 42, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Sep 7, 2006, 4:30 PM EDT for Liberty County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2006, 4:30 PM EDT (20:30 UTC)
- Expired
- Sep 7, 2006, 5:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 117 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1527 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KCHS 072030 TORCHS GAC179-072100- /O.NEW.KCHS.TO.W.0042.060907T2030Z-060907T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 430 PM EDT THU SEP 7 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * TORNADO WARNING FOR... LIBERTY COUNTY IN SOUTHEAST GEORGIA * UNTIL 500 PM EDT * AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME SOUTHEASTERN LIBERTY COUNTY...WHICH IS ON SAINT CATHERINES ISLAND OR ABOUT 22 MILES NORTHEAST OF DARIEN. THIS TORNADO WAS NEARLY STATIONARY. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SAINT CATHERINES ISLAND... A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3158 8119 3157 8116 3167 8113 3166 8119 $$ 33
2 follow-up statements
000 WWUS52 KCHS 072047 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 446 PM EDT THU SEP 7 2006 GAC179-072100- /O.CON.KCHS.TO.W.0042.000000T0000Z-060907T2100Z/ LIBERTY GA- 446 PM EDT THU SEP 7 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR LIBERTY COUNTY... AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO OVER EXTREME SOUTHEASTERN LIBERTY COUNTY. THIS WAS ALONG THE COAST OF SAINT CATHERINES ISLAND...OR ABOUT 24 MILES SOUTH OF RICHMOND HILL. THIS TORNADO WAS DRIFTING EAST INTO THE ATLANTIC. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE....THE EASTERN SHORE OF SAINT CATHERINES ISLAND...NEAR SOUTH BEACH. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3158 8119 3157 8116 3167 8113 3166 8119 $$ 33
000 WWUS52 KCHS 072054 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 454 PM EDT THU SEP 7 2006 GAC179-072104- /O.EXP.KCHS.TO.W.0042.000000T0000Z-060907T2100Z/ LIBERTY GA- 454 PM EDT THU SEP 7 2006 ...THE TORNADO WARNING FOR LIBERTY COUNTY WILL EXPIRE AT 500 PM EDT... AT 453 PM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA AND INTO THE ATLANTIC...THUS THE TORNADO WARNING BEEN ALLOWED TO EXPIRE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST WEATHER INFORMATION. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3158 8119 3157 8116 3167 8113 3166 8119 $$ 33
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Sep 7, 4:10 PM EDT, 20 minutes earlier.
Area forecast discussion, Sep 7, 4:10 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 410 PM EDT THU SEP 7 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS THE SOUTHEAST GEORGIA COUNTIES THIS AFTERNOON...WITH COVERAGE QUICKLY DIMINISHING NORTHWARD. STRONGEST STORMS HAVE REMAINED SOUTH AND WEST OF THE FORECAST AREA WHERE MOST OF THE FORCING IS LOCATED. SHORTWAVES WILL BE ROUNDING THE BASE OF A DEEP UPPER LEVEL TROUGH...WHILE A STATIONARY BOUNDARY CONTINUES TO STRETCH FROM THE FLA PANHANDLE SOUTHWEST THROUGH THE GOMEX. 12Z GFS IS NOW WETTER THAN THE NAM CONCERNING SHOWER AND THUNDERSTORM POSSIBILITIES FOR THE EVENING. BOTH MODELS KEEP LOW PRESSURE OFFSHORE...WITH A SURFACE HIGH RIDGING SOUTHWARD THROUGH THE CAROLINAS AND GEORGIA. SINCE THE UPPER TROUGH WILL REMAIN OVER THE EASTERN HALF OF THE CONUS...AND MODELS INDICATE SHORTWAVES WILL STILL BE MOVING NORTHEAST ALONG THE GA/SC COASTLINE...HAVE MAINTAINED RAIN CHANCES THROUGH THE SHORT TERM. FOR TONIGHT...HAVE MENTIONED LIKELY SHOWERS AND THUNDERSTORMS FOR THE FAR SOUTHERN SECTION OF THE CWA WITH CHANCE POPS ELSEWHERE. ALTHOUGH MAJORITY OF THE SOUTH CAROLINA ZONES HAVE YET TO SEE SIGNIFICANT SHOWERS...MODELS SUGGEST INCREASED SHORTWAVE MOVEMENT UP THE COAST OVERNIGHT WILL HELP ENHANCE RAINFALL IN THESE AREAS. CHANCE POPS ENTIRE CWA SEEM TO BE THE BEST IDEA FOR FRIDAY...HIGHEST TO THE SOUTH. AS UPPER RIDGE FLATTENS OUT FRIDAY EVENING AND LOW PRESSURE MOVES AWAY FROM THE COAST...HAVE DECREASED POPS TO SLIGHT CHANCE OVERNIGHT FRIDAY. && .LONG TERM /SATURDAY THROUGH THURSDAY/...MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT WITH SFC AND UPPER LEVEL FEATURES THROUGH THE EXTENDED PERIOD THIS AFTERNOON. ZONAL UPPER FLOW WILL BE IN PLACE THROUGH MUCH OF THE FORECAST PERIOD...WITH UPPER RIDGING GETTING ESTABLISHED TOWARD THE END OF THE EXTENDED. AT THE SFC...HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE NORTH SAT...AND WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE MIDDLE OF THE UPCOMING WORK WEEK. WILL CONTINUE TO MENTION SLGT CHC POPS FOR MOST AREAS SAT AND SUN...WITH DEEPER MOISTURE IN PLACE AND SOME WEAK H5 IMPULSES MOVING THROUGH THE ZONAL UPPER PATTERN. WITH FLORENCE TRACKING WELL EAST OF THE AREA AND HIGH PRESSURE TO THE NORTH...DEEP LAYER N-NE FLOW WILL SHIFT DEEPEST MOISTURE SOUTH OF THE REGION FOR MON AND TUE. WITH LACK OF DEEP MOISTURE AND ANY SIGNIFICANT FORCING MECHANISM...FEEL THAT CHANCES OF ANY SHWR/TSTM ACTIVITY ARE MINIMAL AT BEST...AND WILL CONTINUE TO GO WITH A RAIN FREE FORECAST. DEEPER MOISTURE BEGINS TO RETURN WED AND THU AS HIGH PRESSURE SHIFTS OFF THE EAST COAST AND INTO THE ATLANTIC...SO WILL MENTION SLGT CHC/LOW CHC POPS FOR SEA BREEZE INITIATED CONVECTION. TEMPERATURES THROUGH THE EXTENDED ARE EXPECTED TO RUN CLOSE TO CLIMO. && .AVIATION...PROMINENT CLOUD COVER THROUGHOUT THE TAF PERIOD FOR BOTH TERMINALS. SHOWERS ARE ABUNDANT IN THE KSAV VICINITY. QUITE LIKELY THAT SHOWERS WILL MOVE OVER THE TERMINAL DURING THE AFTERNOON AND EVENING. HAVE INCLUDING SHRA IN A TEMPO GROUP UNTIL THE EVENING...AND THEN MOVE -TSRA AND SHRA INTO PREVAILING GROUPS AFTER 00Z WHEN MODELS INDICATE SEVERAL WAVES OF ENERGY RIDING UP THE COASTLINE. SHOWER AND THUNDERSTORM COVERAGE EXPECTED TO BE LESS WIDESPREAD AT KCHS VICINITY FOR AT LEAST THE FIRST PART OF THE TAF PERIOD. HOWEVER...EVENING AND NIGHTTIME SHORTWAVE ACTIVITY OFFSHORE WILL INCREASE THE CHANCE THAT SHOWERS WILL AFFECT THE TERMINAL OVERNIGHT. THUS HAVE MENTIONED PREVAILING SHRA AFTER 02Z AT KCHS. REMAIN OPTIMISTIC ABOUT FLIGHT CATEGORIES...SO DO NOT INCLUDE ANY CEILINGS OR VISIBILITIES AT EITHER TAF SITE BELOW MVFR AT THIS POINT. LOWER CONFIDENCE IN THE DISTRIBUTION OF SHOWERS AFTER DAYBREAK ON FRIDAY HAS ENCOURAGED THE USE OF VCSH IN BOTH TAF AFTER 12Z. && .MARINE...CONVECTIVE ACTIVITY CONTINUES OFFSHORE THIS AFTERNOON. GEORGIA MARINE ZONES HAVE SEEN THUNDERSTORMS THROUGHOUT THE DAY...SEVERAL OF WHICH HAVE BEEN STRONG ENOUGH TO WARRANT STATEMENTS AND SPECIAL MARINE WARNINGS. NORTHEAST WINDS HAVE PICKED UP QUITE A BIT THIS AFTERNOON. WILL INCLUDE AN SCEC FOR CHARLESTON HARBOR THIS EVENING. HAVE INCREASED WINDS FIRST PERIOD TO RANGE FROM 15 KT TO 15 TO 20 KT FOR THE COASTAL WATERS. HAVE ALSO MENTIONED CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THE COASTAL WATERS OVERNIGHT AND INTO FRIDAY. WITH A SURFACE HIGH INLAND AND LOW PRESSURE OFFSHORE....WILL MAINTAIN MODERATE NORTHEAST WINDS THROUGH THE SHORT TERM. HIGH PRESSURE TO THE NORTH AND FLORENCE WELL TO THE EAST...WILL ALLOW FOR AN EXTENDED PERIOD OF NE FLOW ACROSS THE WATERS SAT THROUGH TUE. NOT EXPECTING WINDS TO REACH HEADLINE CRITERIA AT THIS TIME /GENERALLY 15 KT OR LESS/...BUT NE SWELL IN COMBINATION WITH WIND WAVE WILL LIKELY BE ENOUGH TO PUSH SEAS ABOVE HEADLINE THRESHOLDS. WILL MOST LIKELY NEED TO MENTION EITHER SCEC OR SCA CONDITIONS FOR PORTIONS OF THE WATERS DURING THE SUN THROUGH TUE TIME FRAME. && .TIDES...WILL HEADLINE ZFP TO REFLECT THE LIKELIHOOD OF SHALLOW COASTAL FLOODING AT THE TIME OF HIGH TIDES TONIGHT. BOTH CHARLESTON AND FORT PULASKI TIDE DATA INDICATE THAT HEIGHTS HAVE BEEN RUNNING ABOVE PREDICTED VALUES FOR THE PAST SEVERAL HIGH TIDES...AVERAGING AROUND ONE HALF FOOT HIGHER THAN NORMAL. THIS WILL EXCEED THE 7 FT MLLW CRITERIA FOR CHARLESTON HARBOR AND THE 9.2 FT MLLW CRITERIA FOR FORT PULASKI. HIGH TIDE AT BOTH LOCATIONS WILL OCCUR BETWEEN 830 PM AND 845 PM LDT TONIGHT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...SHALLOW COASTAL FLOODING EXPECTED AROUND HIGH TIDE THIS EVENING. SC...SHALLOW COASTAL FLOODING EXPECTED AROUND HIGH TIDE THIS EVENING. MARINE...NONE. && 79/JRJ
Hazardous weather outlook, Sep 7, 10:22 AM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1022 AM EDT THU SEP 7 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-081000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1022 AM EDT THU SEP 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT .HEAVY RAIN...CONDITIONS ARE BECOMING FAVORABLE FOR LOCALLY HEAVY RAIN THIS AFTERNOON AND EVENING...ESPECIALLY SOUTH OF INTERSTATE 16. GENERAL RAINFALL AMOUNTS OF AN INCH ARE LIKELY...BUT ISOLATED AMOUNTS OF 5 INCHES OR MORE ARE POSSIBLE. IF THIS OCCURS LOCALIZED FLOODING CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .COASTAL HAZARDS...THE THREAT FOR RIP CURRENTS AND SIGNIFICANT BEACH EROSION WILL INCREASE LATE IN THE WEEKEND INTO EARLY NEXT WEEK AS SWELL FROM TROPICAL STORM FLORENCE MOVES INTO THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Sep 7, 4:12 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 412 PM EDT THU SEP 7 2006 GAZ137-072100- LONG- 412 PM EDT THU SEP 7 2006 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY THROUGH 500 PM EDT... AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF NOBLE TO 8 MILES SOUTHWEST OF LUDOWICI...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF JESUP TO 4 MILES NORTHEAST OF JESUP...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...DONALD...NOBEL...WEFANIE AND LUDOWICI THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. IN ADDITION...VERY HEAVY RAINS WILL ALSO OCCUR RESULTING IN MINOR FLOODING OF ROADS AND LOW LYING AREAS. 33
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:33 PM EDT | Special Marine Warning | CHS | 87 min | |
| Sep 7, 3:48 PM EDT | Special Marine Warning | CHS | 117 min | |
| Sep 7, 4:25 PM EDT | Tornado Warning | CHS | Long | 35 min |
| Sep 7, 4:56 PM EDT | Special Marine Warning | CHS | 64 min | |
| Sep 7, 5:00 PM EDT | Tornado Warning | CHS | Long | 45 min |
| Sep 7, 5:53 PM EDT | Special Marine Warning | CHS | 97 min | |
| Sep 7, 6:58 PM EDT | Special Marine Warning | CHS | 62 min |
Nearby
Tornado Warnings in Georgia, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.